Alert archive / Montana / Special Weather Statements in 2013
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 2, 2013, 3:13 PM MDT for Fergus County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 3:13 PM MDT (21:13 UTC)
- Expired
- Aug 2, 2013, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Great Falls, MT
County Fergus County, MT
The radar
The Great Falls radar (KTFX), 117 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WWUS85 KTFX 022113
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT FRI AUG 2 2013
MTZ051-022200-
FERGUS MT-
313 PM MDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FERGUS COUNTY UNTIL 400
PM MDT...
AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF DENTON...OR 25 MILES NORTHEAST
OF STANFORD...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
DANVERS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4720 10968 4723 10984 4745 11008 4748 11004
4748 10998 4753 10990 4755 10984 4742 10944
TIME...MOT...LOC 2112Z 319DEG 14KT 4744 10990
$$
NLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:45 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 2, 2:45 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MDT Fri Aug 2 2013 .DISCUSSION... Tonight through Sunday...An upper level low over the region will gradually weaken and transition to an open trough overnight. Widespread rain will continue along the Hi-Line and the Rocky Mountain Front overnight with the Flood Watch continuing through early Saturday morning. Central Montana and portions of Southwest Montana will be affected by scattered to numerous showers and thunderstorms this afternoon and evening. Some of these storms could become strong to borderline severe but widespread severe weather is not expected. Another round of scattered to numerous thunderstorms will develop Saturday afternoon and evening but an upper ridge will build over the area for Sunday with only isolated convection possible. Temperatures remain below seasonal averages through Saturday night but will warm to near or above seasonal averages by Sunday afternoon. mpj Sunday Night through Friday...GFS and ECMWF in good agreement through much of the period. Montana on northern edge of high pressure ridge centered over Texas with low pressure trough that extends from near Hudson Bay to just off Pacific Northwest coast. As center of low strengthens...it will slide to the southwest eventually pushing into southeast Saskatchewan with small disturbances being steered through forecast area under northwest to northeast winds. The upsloping conditions will be enough to keep weather unsettled and have kept some mention of showers and thunderstorms through the period. Temperatures will initially be near to a few degrees above seasonal averages...then gradually cool through the remainder of the period as the low and northerly flow become more dominant. && .AVIATION... UPDATED 1755Z. VFR conditions will dominate most of the area...with MVFR and IFR conditions possible along the highline of North Central Montana. Areas of rain with embedded thunderstorms will continue to develop and push northward during the the day Friday with some thunderstorms developing over central and southern Montana as peak heating occurs. Areas of low CIGS and heavier rain showers will reduce conditions to MVFR with brief periods of IFR possible. Conditions to gradually improve through afternoon and evening. Areas of fog with low CIGS and VSBY possible late in period...especially along the hi line. Suk && .HYDROLOGY... Flood watch for the Rocky Mountain Front continues overnight. Rain, heavy at times, will continue into the evening before diminishing later tonight. An additional one half to one inch of precipitation is possible in the watch area overnight. && .PRELIMINARY POINT TEMPS/POPS... GTF 48 74 50 82 / 40 50 20 10 CTB 46 70 48 78 / 60 50 30 10 HLN 52 79 53 86 / 30 30 20 10 BZN 46 80 47 85 / 20 20 20 10 WEY 34 75 35 79 / 10 10 20 10 DLN 44 79 46 84 / 20 0 10 10 HVR 50 74 51 81 / 60 50 30 10 LWT 48 71 50 78 / 40 60 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH through late tonight Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
Hazardous weather outlook, Aug 2, 5:49 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 549 AM MDT FRI AUG 2 2013 MTZ009-010-014-048-031200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 549 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT UNTIL LATE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ANY REPORTS OF FLOODING. MTZ011>013-044>047-049>051-031200- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 549 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND INTO TONIGHT. HEAVY RAIN IS POSSIBLE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-052>055-031200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 549 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 1:33 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 133 PM MDT FRI AUG 2 2013 MTZ013-022015- CHOUTEAU MT- 133 PM MDT FRI AUG 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOUTEAU COUNTY UNTIL 215 PM MDT... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF FORT BENTON TO 8 MILES WEST OF GERALDINE...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL CHOUTEAU COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4782 11024 4766 10985 4759 11044 4775 11083 TIME...MOT...LOC 1933Z 260DEG 15KT 4772 11058 4765 11042 SUK
Special weather statement, Aug 2, 2:09 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 209 PM MDT FRI AUG 2 2013 MTZ013-051-022100- CHOUTEAU MT-FERGUS MT- 209 PM MDT FRI AUG 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FERGUS AND SOUTHERN CHOUTEAU COUNTIES UNTIL 300 PM MDT... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GERALDINE...OR 23 MILES SOUTHEAST OF FORT BENTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SQUARE BUTTE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4765 10974 4735 10992 4758 11041 4775 11033 TIME...MOT...LOC 2009Z 288DEG 16KT 4764 11024 SUK
Special weather statement, Aug 2, 2:36 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
236 PM MDT FRI AUG 2 2013
MTZ050-022115-
JUDITH BASIN MT-
236 PM MDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JUDITH BASIN COUNTY UNTIL
315 PM MDT...
AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BENCHLAND...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4701 10985 4708 11028 4726 11025 4726 11000
4723 10999 4723 10988 4719 10987 4718 10982
TIME...MOT...LOC 2036Z 277DEG 7KT 4716 11013
SUKSpecial weather statement, Aug 2, 3:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT FRI AUG 2 2013
MTZ051-022200-
FERGUS MT-
313 PM MDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FERGUS COUNTY UNTIL 400
PM MDT...
AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF DENTON...OR 25 MILES NORTHEAST
OF STANFORD...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
DANVERS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4720 10968 4723 10984 4745 11008 4748 11004
4748 10998 4753 10990 4755 10984 4742 10944
TIME...MOT...LOC 2112Z 319DEG 14KT 4744 10990
NLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:09 AM MDT | Special Weather Statement | TFX | Cascade | 51 min |
| Aug 2, 1:15 AM MDT | Special Weather Statement | TFX | Cascade | 45 min |
| Aug 2, 1:22 AM MDT | Special Weather Statement | TFX | Jefferson | 38 min |
| Aug 2, 1:57 AM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Lewis and Clark | 48 min |
| Aug 2, 2:22 AM MDT | Special Weather Statement | TFX | Meagher | 38 min |
| Aug 2, 1:33 PM MDT | Special Weather Statement | TFX | Chouteau | 42 min |
| Aug 2, 2:09 PM MDT | Special Weather Statement | TFX | Chouteau | 51 min |
| Aug 2, 2:36 PM MDT | Special Weather Statement | TFX | Judith Basin | 39 min |
| Aug 2, 2:57 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 48 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | TFX | Fergus | 49 min |
Nearby
Special Weather Statements in Montana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.